Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 102–102 | Cite as

Epinephrine/methylprednisolone

Spontaneous aorto-oesophageal fistula (first report) and lack of efficacy: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:First published case report

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 46-year-old woman developed spontaneous aorto-oesophageal fistula following treatment with methylprednisolone for dermatomyositis. Additionally, she exhibited lack of efficacy to epinephrine for the treatment of GI ulcer bleeding.

The woman, who had dermatomyositis and a recent onset duodenal ulcer, was hospitalised for a 1-day history of tarry stool. Prior to admission, her dermatomyositis had been under good control with oral methylprednisolone 6 mg/day along with mycophenolate and ciclosporin. One month prior to the current admission, she had been admitted for flare-up of the dermatomyositis. She had received IV methylprednisolone pulse therapy for 3 days at that time. She had complaints of dysphagia. An endoscopy had revealed stigmata of...

Reference

  1. Ju TR, et al. Aortoesophageal Fistula Causing Massive Gastrointestinal Bleeding and Death in a Patient with Dermatomyositis: A Case Report. American Journal of Case Reports 19: 1025-1029, 28 Aug 2018. Available from: URL: http://doi.org/10.12659/AJCR.910283 - Taiwan

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations